Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 82, NWS Corpus Christi, TX

October 22, 2006Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 22, 2006, 1:43 AM CDT for Jim Wells County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2006, 1:43 AM CDT (06:43 UTC)
Expired
Oct 22, 2006, 3:45 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1110 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 220650
FFWCRP
TXC249-220845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
143 AM CDT SUN OCT 22 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS

* UNTIL 345 AM CDT

* AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL NEARLY STATIONARY ACROSS 
  THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL 
  HAS ALREADY  FALLEN SOUTH OF ALICE BETWEEN NEAR 2295 JUST WEST OF 
  HIGHWAY 281 AND ADDITIONAL HEAVY RAINFALL IS OCCURRING ACROSS THE 
  REGION. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED 
  WITH EVEN HIGHER AMOUNTS POSSIBLE IF THESE STORMS DO NOT BEGIN TO
  MOVE OR WEAKEN IN THE NEXT HOUR.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING   
  INCLUDE...SOUTHERN ALICE...BEN BOLT AND RURAL AREAS JUST TO THE 
  WEST AND SOUTHWEST OF ALICE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2780 9823 2780 9795 2780 9795 2779 9797
      2764 9797 2764 9805 2763 9807 2754 9807
      2749 9822

$$

MJG
1 follow-up statement
000 
WGUS74 KCRP 220804
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 AM CDT SUN OCT 22 2006

TXC249-220845-
JIM WELLS-
INCLUDING THE CITY OF ALICE
256 AM CDT SUN OCT 22 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
CENTRAL JIM WELLS COUNTY...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. RAINFALL ESTIMATES OF 3 TO 5 INCHES ARE COMMON BETWEEN ALICE 
AND BEN BOLT ALONG HIGHWAY 281. FURTHER SOUTHWEST NEAR STATE ROAD 
2295 DOPPLER RADAR ESTIMATES AS MUCH AS 7 INCHES HAS FALLEN.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

CURRENTLY NO REPORTS OF FLOODING HAVE BEEN RECEIVED...HOWEVER MUCH 
OF THE HEAVIEST RAINFALL HAS OCCURRED IN VERY RURAL AREAS WITH 
LITTLE POPULATION AND SIGNIFICANT FLOODING MAY STILL BE OCCURRING.  
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. SIGNIFICANT LOW LAND FLOODING MAY OCCUR 
AS THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE SAME 
AREAS AND ANY RESIDENTS NEAR THESE AREAS SHOULD BE PREPARED TO MOVE 
TO HIGHER GROUND.

LAT...LON 2780 9823 2780 9795 2780 9795 2779 9797
      2764 9797 2764 9805 2763 9807 2754 9807
      2749 9822

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 8:49 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Oct 21, 8:49 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SAT OCT 21 2006

.DISCUSSION...WEAK CONVECTION STARTING TO FIRE UP ALONG
CONVERGENCE AREA...WITH FRONT APPROACHING KSAT. APPEARS PREVIOUS
FORECAST HAS THINGS PRETTY MUCH IN HAND WITH RESPECT TO POPS AND
FRONTAL TIMING...SO AT THIS TIME WILL NOT MAKE CHANGES TO THE
FORECAST. MARINE PACKAGE LOOKS FINE TOO...BIT WILL BEGIN THE SCA A
BIT EARLIER SHOULD THE FRONT ACCELERATE AS IT OFTEN DOES AFTER SUNSET.

&&

.AVIATION...SCT SHRAS ARE EXPECTED TONIGHT ALONG A COLD FRONT THAT
IS EXPECTED TO MOVE SOUTH THROUGH THE AREA OVRNITE. AN ISOL TSRAS
IS POSSIBLE HOWEVER WILL NOT MENTION IN TAFS AS AM EXPECTING
PRIMARILY SHRAS WITH GENERALLY MVFR CONDITIONS. A MODERATE TO
STRONG N WIND WILL DVLP IN ITS WAKE AND OVC CONDITIONS WITH PATCHY
-RA DVLPG THROUGH SUN MORNING. CONDITIONS BEGIN TO IMPROVE THROUGH
THE AFTERNOON AS PRECIP TAPERS OFF AND CIGS RAISE TO VFR HEIGHTS.

&&

.PREV DISCUSSION... (ISSUED 308 PM CDT SAT OCT 21 2006)

SHORT TERM (TONIGHT - SUN NIGHT...MODELS IN GOOD AGREEMENT WITH TIMING
AND STRENGTH OF COLD FRONT LATER TONIGHT/EARLY SUNDAY. CURRENTLY...
THE LEADING EDGE OF THE COLD FRONT IS OVER NCENT TX. EXPECT THE
FRONT TO MAKE VCT REGION BETWEEN 04-06Z TONIGHT...CRP 07-09Z.
DESPITE FAIRLY HIGH MODEL POPS OF 50-70% TONIGHT...CANT SEEM TO
FIND ANY STRONG FORCING FOR PRECIP. WEAK ISENTROPIC LIFT ALONG
WITH LOW LEVEL CONVERGENCE WITH THE LEADING EDGE OF THE FRONT WILL
ALLOW FOR CHC POPS FOR MAINLY LIGHT RAIN LATER TONIGHT AND EARLY
MON. THINK CHC FOR THUNDER MINIMAL GIVEN LACK OF INSTABILITY AND
STRONG FORCING. TEMPS WILL DROP INTO THE MID TO UPPER 50S OVER THE
NE CWA BY MON MORNING AND GENERALLY LOWER 60S ELSEWHERE. EXPECT A
MOSTLY CLOUDY/CLOUDY DAY FOR MUCH OF MON...AND COMBINED WITH
STRONG NORTHERLY WINDS AND COLD ADVECTION...TEMPS SHOULD STRUGGLE
TO GET OUT OF THE 60S. SOME CLEARING AND WEAKING WINDS OVER THE
LAND MON NIGHT WILL ALLOW EVEN COOLER CONDITIONS...WITH TEMPS
DROPPING TO AROUND 50 OVER THE N CWA...AND 55 TO 60 ELSEWHERE.

MARINE...BIG STORY WILL BE INCREASING WINDS TONIGHT BEHIND THE
COLD FRONT. HAVE GONE SCA ALL COASTAL ZONES AFTER 09Z TONIGHT.
MODELS SHOW STRONG/SCA STRENGTH WINDS CONTINUING THROUGH AT LEAST
SUNDAY NIGHT. EXPECT WINDS TO INCREASE TO 20 TO 30 KNOTS BEHIND
THE FRONT WITH GUST TO GALE FORCE POSSIBLE.

LOW END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO MONDAY
THOUGH WINDS WILL BECOME MORE EASTERLY. WINDS WILL BECOME MORE
SERLY ON TUESDAY THOUGH THEY WILL BE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS. MODERATE ONSHORE FLOW WILL CONTINUE THRU FRIDAY BEFORE
A COLD FRONT MOVES THROUGH ON FRIDAY BRINGING A RETURN OF STRONG
NORTHERLY WINDS.

LONG TERM (MONDAY THROUGH SATURDAY)...WORKWEEK STARTS OFF VERY
NICELY ACROSS SOUTH TEXAS WITH SOME CLOUS AND TEMPS STILL A FEW
DEGREES BELOW NORMAL. WEATHER STARTS TO CHANGE ON TUESDAY AS FLOW
BECOMES MORE ZONAL AND MID AND HIGH LEVEL MOISTURE STARTS TO MOVE
BACK OVER THE AREA. ALSO A WEAK COASTAL TROF DEVELOPS SO CHANCE OF
RAIN WILL START TO INCREASE WITH TEMPS AROUND CLIMO. CHANCE OF RAIN
WILL CONTINUE INTO TUESDAY NIGHT. BY WEDNESDAY AND THURSDAY...DEEPEST
PLUME OF MOISTURE SHIFTS TO OUR EAST SO WILL HAVE LOW END POPS OVER
ERN AREAS WITH POPS DECREASING WESTWARD. HIGH WILL HAVE MOVED OFF
INTO THE SERN U.S. BY THIS TIME WITH A LEE TROF DEVELOPING SO TEMPS
WILL BE WARMER WITH HIGHER DEWPOINTS AS WELL. LOTS OF DISCREPANCY
THEN DEVELOP IN THE MODELS WITH GFS SHOWING A HIGHLY AMPLIFIED RIDGE
ALONG THE WEST COAST WITH NORTHERLY FLOW COMING STRAIGHT DOWN INTO
TX WHICH WILL BRING ANOTHER FRONT THRU THE AREA. CANADIAN SOMEWHAT
SUPPORTS THIS THOUGH SLOWER AND ECMWF DOES NOT SHOW THIS AT ALL
RIGHT NOW. WILL LEAN MORE TOWARDS CANADIAN WHICH SEEMS A GOOD
COMPROMISE. WILL CALL FOR CHANCE OF TSTMS AHEAD OF THE FRONT FRIDAY
WITH COOLER WX IN STORE FOR THE WEEKEND.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TE/81...MESO/AVIATION
GW/86...GRIDS/MARINE/PUBLIC
Hazardous weather outlook, Oct 21, 6:21 AM CDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 AM CDT SAT OCT 21 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
621 AM CDT SAT OCT 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS TONIGHT AND EARLY SUNDAY. THUNDERSTORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL PROVIDE DANGEROUS
BOATING CONDITIONS LATE TONIGHT...WITH WINDS GUSTING TO 35 KNOTS
AT TIMES. SMALL CRAFT SHOULD RETURN TO PORT BEFORE THE FRONTAL
PASSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO PRODUCE
DANGEROUS BOATING CONDITIONS THROUGH SUNDAY BEFORE WINDS BEGIN TO
SUBSIDE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:37 AM CDTFlash Flood WarningCRPJim Wells113 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.